Integral Equations and Operator Theory

, Volume 39, Issue 4, pp 421–440 | Cite as

Rank-one perturbations of diagonal operators

  • Eugen J. Ionascu

Mathematical Subject Classification

Primary 47Axx Secondary 47A15 47A55 30B50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    N. Benamara and N. Nikolski,Resolvent tests for similarity to normal operators, Proc. London Math. Soc.78(1999), 585–626.Google Scholar
  2. [2]
    L. Brown, A. Shields and K. Zeller,On absolutely convergent exponential sums, Trans. Amer. Math. Soc.,96(1960), 162–183.Google Scholar
  3. [3]
    K. Clancey,Seminormal operators, Lecture Notes in Math., vol. 742, Springer-Verlag, New York, 1979.Google Scholar
  4. [4]
    D. Clark,One-dimensional perturbations of restricted shifts, J. Analyse Math.25(1972), 169–191.Google Scholar
  5. [5]
    I. Colojoara and C. Foias,Theory of generalized spectral operators, Science Publishers, New York, 1968.Google Scholar
  6. [6]
    J. B. Conway,A course in functional analysis, Springer-Verlag, New York, 1985.Google Scholar
  7. [7]
    C. Davis,Eigenvalues of compressions, Bull. Math. de la Soc. Sci. Math. Phys. de la R.P.Roumaine (N.S.),3(51) (1959), 3–5.Google Scholar
  8. [8]
    R. Del Rio, S. Jitomirskaya, Y. Lasta, and B. Simon,Operators with singular continuous spectrum. IV. Hausdorff dimensions, rank one perturbations, and localization, J. Anal. Math.69(1996), 153–200.Google Scholar
  9. [9]
    R. Del Rio, N. Makarov and B. Simon,Operators with singular continuous spectrum. II. Rank one operators, Comm. Math. Phys.165(1994), 59–67.Google Scholar
  10. [10]
    R. Del Rio and B. Simon,Point spectrum and mixed spectral types for rank one perturbations, Proc. Amer. Math. Soc.125(1997), 3593–3599.Google Scholar
  11. [11]
    W. F. Donoghue,On the perturbation of spectra, Comm. Pure. Appl. Math.18(1965), 559–579.Google Scholar
  12. [12]
    J. Eschmeier and M. Putinar,Bishop's condition (β) and rich extensions of linear operators, Indiana Univ. Math. J.,37 (1988), 325–348.Google Scholar
  13. [13]
    K. Fan and G. Pall,Imbedding conditions for Hermitian and normal matrices, Canad. J. Math.9 (1957), 298–304.Google Scholar
  14. [14]
    S. Hassi and H. de Snoo,On rank one perturbations of selfadjoint operators, Integral Equations Operator Theory,29(1997), 288–300.Google Scholar
  15. [15]
    S. Hassi, H. de Snoo, and A. Willemsma,Smooth rank one perturbations of selfadjoint operators, Proc. Amer. Math. Soc.126(1998), 2663–2675.Google Scholar
  16. [16]
    H. Hochstadt,One dimensional perturbations of compact operators, Proc. Amer. Math. Soc.37(1973), 465–467.Google Scholar
  17. [17]
    G. Islamov,Properties of one-rank perturbations, Izv. Vyssh. Uchebn. Zaved. Mat.4(1989), 29–35.Google Scholar
  18. [18]
    W. Johnston,A condition for absence of singular spectrum with an application to perturbations of selfadjoint Toeplitz operators, Amer. J. Math.113(1991), 243–267.Google Scholar
  19. [19]
    V. Kapustin,One-dimensional perturbations of singular unitary operators, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI)232 (1996), 118–122, 216.Google Scholar
  20. [20]
    T. Kato,Perturbation theory for linear operators, Springer-Verlag, New York, 1976.Google Scholar
  21. [21]
    V. Lomonosov,On invariant subspaces of families of operators commuting with a completely continuous operator, Funk. Anal. i Prilozen7(1973), 55–56 (Russian).Google Scholar
  22. [22]
    N. G. Makarov,One-dimensional perturbations of singular unitary operators, Acta Sci. Math.42(1988). 459–463.Google Scholar
  23. [23]
    N. G. Makarov,Perturbations of normal operators and the stability of the continuous spectrum, Izv. Akad. Nauk SSSR Ser. Mat.50 (1986), 1178–1203, 1343.Google Scholar
  24. [24]
    M. Malamud,Remarks on the spectrum of one-dimensional perturbations of Volterra, Mat. Fiz. No. 32 (1982), 99–105.Google Scholar
  25. [25]
    Y. Mikityuk,The singular spectrum of selfadjoint operators, (Russian) Dokl. Akad. Nauk SSSR303 (1988), 33–36; translation in Soviet Math. Dokl.38 (1989), 472–475.Google Scholar
  26. [26]
    L. Mirsky,Matrices with prescribed characteristic roots and diagonal elements, J. London Math. Soc.33(1958), 14–21.Google Scholar
  27. [27]
    B. Sz-Nagy and C. Foias,Harmonic analysis of operators on Hilbert space, American Elsevier, New York, 1970.Google Scholar
  28. [28]
    Nakamura, Yoshihiro,One-dimensional perturbations of the shift, Integral Equations Operator Theory3(1993), 337–403.Google Scholar
  29. [29]
    B. Simon,Spectral analysis of rank one perturbations and applications. Mathematical quantum theory. II. Schrdinger operators, CRM Proc. Lecture Notes,8 Amer. Math. Soc., Providence, RI, (1995), 109–149.Google Scholar
  30. [30]
    B. Simon,Operators with singular continuous spectrum. VII. Examples with borderline time decay, Comm. Math. Phys.176(1996), 713–722.Google Scholar
  31. [31]
    J. G. Stampfli,One-dimensional perturbations of operators, Pacific J. Math.,115(1984), 481–491.Google Scholar
  32. [32]
    H. Vasudeva,One dimensional perturbations of compact operators, Proc. Amer. Math. Soc.57 (1976), 58–60.Google Scholar
  33. [33]
    J. Wolff,Sur les séries ∑A k/(z−αk), C. R. Acad. Sci. Paris,173 (1921), 1057–158, 1327–1328.Google Scholar

Copyright information

© Birkhäuser Verlag 2001

Authors and Affiliations

  • Eugen J. Ionascu
    • 1
  1. 1.Department of MathematicsThe University of GeorgiaAthensUSA

Personalised recommendations